Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 83, NWS Kansas City, MO

May 25, 2008Randolph County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2008, 4:26 PM CDT for Randolph County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 4:26 PM CDT (21:26 UTC)
Expired
May 25, 2008, 4:45 PM CDT
In force
19 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Randolph County, MO

The radar

The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 25, 3:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 252127
SVREAX
MOC175-252145-
/O.NEW.KEAX.SV.W.0083.080525T2126Z-080525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 445 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CLARK...OR 9 MILES SOUTH OF MOBERLY...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARK BY 435 PM CDT.
  8 MILES SOUTHEAST OF MOBERLY BY 440 PM CDT.

THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3925 9232 3924 9243 3926 9247 3927 9252
      3928 9254 3928 9257 3930 9258 3955 9231
      3954 9230
TIME...MOT...LOC 2126Z 238DEG 18KT 3929 9242

$$

PC
2 follow-up statements
000 
WWUS53 KEAX 252138
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT SUN MAY 25 2008

MOC175-252145-
/O.CON.KEAX.SV.W.0083.000000T0000Z-080525T2145Z/
RANDOLPH MO-
437 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RANDOLPH COUNTY UNTIL 445 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR CLARK...OR 8 MILES SOUTHEAST OF 
MOBERLY...MOVING NORTHEAST AT 21 MPH. THE STORM WAS STARTING TO 
WEAKEN AND MUCH OF THE HAIL MAY BE FALLING OUT OF THE STORM AT THIS 
TIME. PERSONS ON HIGHWAY 63 SHOULD BE ON THE ALERT FOR HAIL AND 
TORRENTIAL RAINS.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN RANDOLPH COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR NORTHEASTERN MISSOURI.

LAT...LON 3925 9232 3924 9243 3926 9247 3927 9252
      3928 9254 3928 9257 3930 9258 3955 9231
      3954 9230
TIME...MOT...LOC 2137Z 238DEG 18KT 3932 9236

$$

PC
000 
WWUS53 KEAX 252147
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CDT SUN MAY 25 2008

MOC175-252157-
/O.EXP.KEAX.SV.W.0083.000000T0000Z-080525T2145Z/
RANDOLPH MO-
447 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
HAS EXPIRED...

AT 444 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR NORTHEASTERN MISSOURI.

LAT...LON 3925 9232 3924 9243 3926 9247 3927 9252
      3928 9254 3928 9257 3930 9258 3955 9231
      3954 9230
TIME...MOT...LOC 2138Z 238DEG 18KT 3932 9235

$$

PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:51 PM CDT, 35 minutes earlier.

Area forecast discussion, May 25, 3:51 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT SUN MAY 25 2008

.DISCUSSION...

FOR THIS EVENING...EARLY ON...MAY BE SEEING SCATTERED CONVECTION
JUST ABOUT ANYWHERE IN THE FORECAST AREA THANKS TO A VERY WARM AND
HUMID AIRMASS...AND LITTLE IN THE WAY OF A CAP THIS AFTERNOON. MORE
CONCENTRATED AREA OF THUNDERSTORMS SHOULD BE OCCURRING SOUTH OF THE
FORECAST AREA ASSOCIATED WITH AN MCV MOVING INTO EXTREME SOUTHWEST
MISSOURI...AND ALSO IN NORTHWEST MISSOURI AND NORTHEAST KANSAS JUST
AHEAD OF A FRONT MOVING INTO SOUTHEAST NEBRASKA. 18Z NAM SHOWING
OVER 3000 J/KG OF CAPE AVAILABLE IN NORTHWEST MISSOURI AT 00Z
WITH LITTLE OR NO CAP. WILL CARRY A CATEGORICAL AREA FOR THIS
CONVECTION...AND TAPER OFF POPS TO CHANCE CATEGORY FURTHER SOUTH TO
COVER THE MORE SCATTERED NATURE OF THE STORMS.

PC

CONDITIONS REMAIN FAVORABLE FOR SEVERAL CONVECTIVE CLUSTERS TO DEVELOP
ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS LATE THIS EVENING AS
MID-LVL IMPULSE LIFTS OUT OF THE DEEP WESTERN TROUGH. DEPENDING ON
ORIENTATION AND STRENGTH OF THE LLJ...CLUSTERS ARE EXPECTED TO MERGE
INTO A MCS AS THEY MOVE NORTHEAST.  MUCAPES BETWEEN 1500-2500 J/KG
AND BULK SHEAR SOME 40-55 KNOTS WILL SUPPORT SEVERE CONVECTION AS
PROPAGATES EASTWARD. CORFIDI VECTORS SUGGEST MCS WILL CONTINUE TO
TRAVEL TO THE NE THROUGH THE EVENING HOURS...LIKELY REACHING
NORTHEASTERN KANSAS/NORTHWESTERN MISSOURI NEAR MIDNIGHT.
EVENTUALLY A SOUTHEASTWARD TREND CAN BE EXPECTED ACROSS THE
REMAINDER OF THE CWA TOWARDS DAYBREAK AS SFC BOUNDARY BEGINS TO
SHIFT SOUTHWARD. SOUNDINGS POINT TO PRIMARY THREATS BEING DAMAGING
WINDS...AS SIGNIFICANT MID-LVL DRY AIR INTRUSION EXISTS ABOVE 800 MB
AND LOW-LVL FLOW BECOMES MORE EAST-WEST ORIENTATED.  GIVEN THE VERY
LARGE CAPE VALUES POSSIBLE...LARGE HAIL WILL ALSO BE POSSIBLE.
TORNADIC THREAT CANNOT BE RULED OUT...AS 0-1 KM SHEAR VALUES REMAIN
BETWEEN 15-20 KNOTS.  DESPITE THE LIKELY ELEVATED NATURE OF
STORMS...MESOSCALE BOUNDARIES FROM AFTERNOON CONVECTION WILL NEED TO
BE WATCHED FOR LOCALLY ENHANCED HELICITY.

MORE SIGNIFICANT THREAT TONIGHT AND INTO TOMORROW MORNING WILL BE
HEAVY RAIN.  PWAT VALUES WILL REMAIN AT OR ABOVE 1.75 INCHES IN MOST
LOCATIONS.  BIGGEST QUESTIONS REMAIN WITH EXACT PLACEMENT OF HEAVY
RAIN...AS QUESTIONS REMAIN AS TO HOW THE MESOSCALE INTERACTION OF
LATE AFTERNOON ACTIVITY WILL AFFECT OVERNIGHT STORMS AND LOCATION OF
BOUNDARIES. MODELS ARE ALSO AT SOME DISAGREEMENT...WITH GFS
REMAINING THE OUTLIER AT THE MOMENT.  PREFER THE MORE CONSISTENT
ECMWF/NAM/UKMET ATTM.   FOR NOW BELIEVE THE HEAVIEST CORRIDOR WILL
BE ORIENTED IN AREAS NORTH OF INTERSTATE 70...OR ALONG AXIS OF H850
THETA-E CONVERGENCE...NOSE OF LOW-LVL MOISTURE TRANSPORT AND IN A
PRIME LOCATION OF THE RIGHT ENTRANCE REGION OF THE UPR LVL JET.
HOWEVER...IF CONVECTION CAN SHIFT LOW-LVL BOUNDARIES FURTHER
SOUTH...THEN HEAVIEST RAIN AXIS COULD SHIFT FROM A KANSAS CITY TO
SEDALIA LINE BY MONDAY MORNING. AS A RESULT...HAVE INCREASED QPF
OVER THESE AREAS AND WILL EXPAND FLASH FLOOD WATCH SLIGHTLY FURTHER
TO THE SOUTH AND EAST.  OVERALL QPF OVER NORTHERN MISSOURI COULD
EXCEED 2 INCHES IN MANY LOCATIONS.

EVEN BIGGER QUESTIONS ARISE FOR THE MONDAY FORECAST...AS SITUATION
IS HIGHLY DEPENDANT ON OVERNIGHT EVOLUTION OF STORMS.  EXPECTING
MCSS TO TAKE THEIR TIME IN CLEARNING THE CWA DURING THE MORNING
HOURS...WHICH WILL LIKELY LEAVE MUCH OF THE AREA UNDER COOL
SUBSIDENCE.  THE BIG KEY TO CONVECTIVE CHANCES IN THE AFTERNOON WILL
BE KEY ON WHERE OUTFLOW BOUNDARY OF OVERNIGHT CONVECTION ENDS
UP...AND HOW SOON THE ATMOSPHERE CAN RECOVER.  HOWEVER...SIGNALS
STILL POINT TO THE POTENTIAL FOR ADDITIONAL STRONG CONVECTION OUT
AHEAD OF OUTFLOW BOUNDARY OVER THE SOUTHERN CWA...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS.  UNFORTUNATELY...DOESNT
LOOK LIKE WERE THROUGH WITH THE HEAVY RAIN AS YET ANOTHER MCS WOULD
LIKELY CROSS THE CWA MONDAY NIGHT INTO TUESDAY. THIS STILL REMAINS A
HIGHLY CONDITIONAL FORECAST...HOWEVER IF THESE SIGNALS CONTINUE
ANOTHER FLASH FLOOD WATCH MAY BE NEEDED ACROSS THE SOUTHERN HALF OF
THE CWA FOR TOMORROW NIGHT.

MID-LVL RIDGING WILL FINALLY ALLOW FOR SFC HIGH PRESSURE TO BUILD IN
FOR THE MIDDLE OF THE WEEK. WITH THE FRONT DROPPING TO OUR SOUTH ON
TUESDAY...TEMPERATURES WILL LIKELY FALL BELOW AVERAGE BOTH TUESDAY
AND WEDNESDAY.  A QUICK RECOVERY WILL TAKE PLACE ON THURSDAY AS YET
ANOTHER UPR TROUGH LIFTS OUT OF THE SOUTHWEST.  THIS WILL INDUCE SFC
CYCLOGENESIS OVER THE WESTERN PLAINS LIFTING A WARM FRONT THROUGH
US.  AFTER THE EARLY WEEK SYSTEM MOVES THROUGH...MOISTURE NEVER
REALLY GET SHUNTED TOO FAR TO THE SOUTH ALLOWING FOR HOT AND HUMID
CONDITIONS TO RETURN BY THE END OF NEXT WEEK.  ALONG WITH MUGGY
CONDITIONS...THUNDERSTORMS AND POSSIBLY ANOTHER CHANCE FOR HEAVY
RAIN WILL ENTER THE FORECAST BY FRIDAY THROUGH SATURDAY.

31

&&

.AVIATION...

FOR THE 18Z TAFS...WILL GO WITHOUT ANY THUNDERSTORMS THROUGH THE
AFTERNOON AND EVENING PERIODS AS IT APPEARS THE BETTER CHANCES OF
THUNDER WILL BE BOTH SOUTH AND NORTH OF THE TAF SITES.  WILL KEEP AN
EYE ON DEVELOPMENT AND AMEND IF NEED BE. WILL FOCUS THUNDERSTORM
CHANCES ON THE MCS THAT IS EXPECTED TO BE ROLLING OUT OF KANSAS INTO
NORTHWEST MISSOURI LATE TONIGHT. LOOKS LIKE THE MORE LIKELY AREA FOR
THAT MCS WILL BE NORTH OF KANSAS CITY...BUT WITH POTENTIAL OF AN
OUTFLOW BOUNDARY FROM THIS COMPLEX RIDING INTO THE KANSAS CITY AREA
ON MONDAY MORNING...WILL GO WITH CATEGORICAL THUNDER AFTER DAYBREAK.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR MOZ001-
     MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-
     MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-
     MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
     MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040.

KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR KSZ025-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, May 25, 1:01 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT SUN MAY 25 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON PERIOD..THE CONCERN WITH THUNDERSTORM DEVELOPMENT
IS MAINLY IN AREAS FROM SOUTH OF KANSAS CITY INTO CENTRAL MISSOURI.
CLEARING WAS ALLOWING TEMPERATURES TO CLIMB WELL INTO THE 80S ACROSS
THE REGION...AND CAP STRENGTH IS WEAKENING. IN ADDITION AN UPPER
LEVEL WAVE MOVING INTO SOUTHWEST MISSOURI BY EVENING...SHOULD AID IN
THUNDERSTORM DEVELOPMENT. LARGE HAIL...DAMAGING WINDS WILL BE
POSSIBLE.

A SECOND AREA OF CONCERN WILL BE IN NORTHEAST MISSOURI...MAINLY EAST
OF A LINE FROM KIRKSVILLE TO MOBERLY...WITH THE MAIN THREAT BEING
HAIL.

A THIRD AREA OF CONCERN THIS EVENING WILL BE IN NORTHEAST KANSAS AND
NORTHWEST MISSOURI...MANLY NORTH AND WEST OF THE INTERSTATE 35
CORRIDOR...INCLUDING THE LEAVENWORTH...ATCHISON...ST JOSEPH
PLATTSBURG AND MARYVILLE AREAS. THUNDERSTORMS THIS AFTERNOON MAY
DEVELOP IN SOUTHEAST NEBRASKA AND MOVE SOUTHEAST INTO NORTHEAST
KANSAS AND NORTHWEST MISSOURI. WITH A MORE SHEARED ENVIRONMENT IN
THIS AREA...THESE STORMS WOULD HAVE THE POTENTIAL OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

LATER THIS EVENING...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO
DEVELOP IN PORTIONS OF CENTRAL AND NORTHERN KANSAS AND LIFT TO THE
NORTHEAST ALONG A STALLED SURFACE FRONT.  WITH A HIGH DEGREE OF
INSTABILITY AND SHEAR ACROSS THE REGION...THESE STORMS ARE EXPECTED
RAPIDLY BECOME SEVERE AS THEY MOVE TO THE NORTHEAST. THIS SYSTEM IS
EXPECTED TO REACH PORTIONS OF EASTERN KANSAS AND AREAS WEST OF
INTERSTATE 35 AFTER THE MIDNIGHT HOUR. SPREADING TO THE EAST OF
INTERSTATE 35 TOWARDS DAYBREAK. THESE STORMS WILL LIKELY BE STRONG
TO SEVERE...WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. WHILE
THE EXPECTED CONDITIONS MAY NOT CONDUCIVE TO TORNADIC ACTIVITY...AN
ISOLATED TORNADO CANNOT BE RULED OUT.

IN ADDITION...DUE TO THE HIGH VOLUMES OF MOISTURE IN THE
ATMOSPHERE...THIS COMPLEX OF STORMS WILL SPREAD A LARGE AREA OF VERY
HEAVY RAIN OVER MUCH OF NORTHERN MISSOURI AND EASTERN KANSAS AFTER
MIDNIGHT. RAIN AMOUNTS OF 2 INCHES OR MORE WILL BE POSSIBLE..WITH
THIS EXCESSIVE RAINFALL LEADING TO THE POTENTIAL FOR
AREAL...RIVER...AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SURFACE FRONT WILL BE MOVING SOUTH ACROSS THE OUTLOOK AREA MONDAY MORNING
AND INTO TUESDAY. THE ONGOING THUNDERSTORM COMPLEX WILL CONTINUE TO
SLOWLY SLIDE TO THE SOUTHEAST MONDAY MORNING...LIKELY SPREADING AN
OUTFLOW BOUNDARY ACROSS THE REGION. THIS COMPLEX MAY ALSO SPREAD
HEAVY RAIN AS FAR SOUTH AS THE 50 HIGHWAY CORRIDOR. IN THE
AFTERNOON...THERE IS A SLIGHT RISK THAT STORMS MAY REDEVELOP ALONG
AND AHEAD OF THE AFOREMENTIONED BOUNDARY MONDAY AFTERNOON. THESE
STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING
WINDS AND LARGE HAIL. THESE STORMS WILL ALSO CONTAIN VERY HEAVY RAIN.

ANOTHER COMPLEX OF STORMS MAY DEVELOP AND MOVE ACROSS THE REGION
MONDAY NIGHT INTO TUESDAY...BRINGING THE CHANCE FOR EVEN MORE HEAVY
RAIN TO PERHAPS THE SOUTHERN HALF OF THE OUTLOOK AREA. WITH THE
EXTENDED PERIOD OF RAINFALL...WIDESPREAD FLOODING ON MANY AREA RIVERS
WILL BECOME A BIG CONCERN.

THE NEXT CHANCE OF THUNDERSTORMS WILL COME TOWARD THE FRIDAY SATURDAY
TIME FRAME. AT THIS TIME IT IS TOO SOON TO TELL IF THERE IS A
POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION THIS AFTERNOON MAY BE NEEDED IN AREAS SOUTH OF A
LINE FROM PAOLA KANSAS TO MARSHALL MISSOURI. ACTIVATION MAY BE
NEEDED VERY LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS IN
NORTHEAST KANSAS AND NORTHWEST MISSOURI...MAINLY NORTH OF A LINE
FROM LEAVENWORTH...TO MACON MISSOURI.

SPOTTER ACTIVATION MAY ALSO BE NEEDED MONDAY AFTERNOON AND EVENING.

DUX/PC

In the hours before

Special weather statement, May 25, 4:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT SUN MAY 25 2008

MOZ025-033-252200-
MACON-RANDOLPH-
414 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN RANDOLPH AND SOUTHEASTERN
MACON COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAIRO TO HIGBEE...
MOVING NORTHEAST AT 12 MPH.

THESE STORMS WILL BE NEAR...
  CLARK BY 450 PM CDT.

THE TOWNS OF JACKSONVILLE AND RENICK ARE ALSO IN THE PATH OF THESE
STORMS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:22 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 25 more24 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.